ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Diffusion regulation for Euler solvers

Jaisankar, S and Rao, Raghurama SV (2007) Diffusion regulation for Euler solvers. In: Journal of Computational Physics, 221 (2). pp. 577-599.

[img] PDF
Diffusion_regulation.pdf
Restricted to Registered users only

Download (4Mb) | Request a copy

Abstract

A diffusion regulation parameter, which operates based on the jump in the Mach number, is presented for implementation in Euler solvers. This diffusion regulation parameter adjusts itself automatically in different regimes of the flow and leads to the exact capturing of steady contact discontinuities which are aligned with the grid-lines. This diffusion regulator parameter reduces numerical dissipation, is very simple and can be easily incorporated in any Euler solver. By coupling such a parameter with a simple numerical method like the Local Lax-Friedrichs (Rusanov) method, an accurate and yet simple numerical method is developed for the numerical simulation of inviscid compressible fluid flows. To demonstrate the applicability of this approach to any Euler solver, the diffusion regulation parameter is also applied in the framework of a Kinetic Scheme which is very diffusive and the improvements in the accuracy for both the methods are demonstrated through several bench-mark test problems.

Item Type: Journal Article
Additional Information: Copyright of this artcile belongs to Elsevier.
Keywords: Diffusion regulation parameter;Euler solvers;Exact capturing of contact discontinuities
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 26 Jun 2007
Last Modified: 19 Sep 2010 04:36
URI: http://eprints.iisc.ernet.in/id/eprint/10523

Actions (login required)

View Item View Item